MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSSEW III AC GUN; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214157
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).The lot number is currently unavailable.This complaint is being closed since after multiple attempts to retrieve the product, the product still hasn't been returned for evaluation.If and when the device in question is received, this file will be reopened and its contents made to reflect the results of the evaluation.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed one similar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep that the tab on the customer's expressew needle fell off causing the needle to be stuck inside of the expressew iii autocapture during a rotator cuff repair surgical procedure.The case was completed with another like device.There were no adverse patient consequences or delay.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4).

Brand Name
EXPRESSSEW III AC GUN
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8274596
Report Number1221934-2019-56105
Device Sequence Number1617069
Product Code LXH
UDI-Device Identifier10886705025190
UDI-Public10886705025190
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214157
Device Lot Number30995-150220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1